Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Took ambien. Having nightmares, shaking, depression, memory loss, loss of coordination

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
I took ambien for a year -- I have been off for about a year -- I started having nightmares, shaking, depression, memory loss, loss of coordination ( I am now using a cane) 70 years of age -- will these side effects go away -- what to do -thank you.
Posted Thu, 7 Nov 2013 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 3 hours later
Brief Answer:
Drug may not be responsible

Detailed Answer:
Hi,
Thanks for the query.
Ambien containing zolpidem can cause side effects like dizziness, drowsiness, loss of coordination etc.
But as you stopped the drug one year back, the drug may not be responsible for your present symptoms.
You may be having some other problem possibly neurological one.
So you once consult physician and get examined.
By examination he can find out the exact cause for your problem and can give required treatment.
Take the support of your family members in dealing with depression.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took ambien. Having nightmares, shaking, depression, memory loss, loss of coordination 18 hours later
while i was in hospital for a fib problem, i saw a neurologist -- he did a brain scan -- no problems -- told me my problem was anxiety -- so did the speech therapist when she came to see me in hospital -- first time to see either dr -- neuro put me on clonipin (spelling ?) two times a day -- but I cannot take it in daytime -- i keep my grandchildren and the med makes me wozzy -- not safe to take with children here to care for -- every day i am getting shakier , weaker and losing my balance is more noticable -- have appt with pulmanory dr nov 4 maybe he can help but he was kinda upset when i refused to take symbicort after being on it one mo -- my kidneys would not function properly -- he laughed and said he did not believe that the med was the cause --!!! i went to my pri dr and he gave me advair -- i blacked out 3 times while on inhalers -- after i had my problem with heart and was in hosp i noticed my broncial asthma was gone -- no sign of broncial problems now ??? my pri dr has taken me off meloxicam--he said it interfeered with a fib --i have taken it for years--i also stopped taking premerin per emer dr instructions -- i now take 200mg zoloff, thyroid med (by the way--almost all the meds i have been given --on internet i found that if you had thyroid problems, not to take) could there be a med interaction causing the problem -- i take a med for a fib -- dr mcbrayer (heartsouth) am to see him in XXXXXXX 2014-- which dr do i go see --thanks and bless you for trying to help me i am also having problems with eyesight -- i think that is the heart med
 
 
Answered by Dr. Sree Gouri SR 12 hours later
Brief Answer:
Thyroid profile

Detailed Answer:
Hi,
As per the literature there are no serious drug interactions reported between zoloft and thyroid medicines.
But zoloft can decrease the effectiveness of the thyroid tablets.
So better to undergo thyroid profile once.
Depending on the report, with your doctor's advice you can adjust the dose.
Possibly that can help in decreasing some symptoms.
Continue treatment with speech specialist.
And take the support of your family members in dealing with anxiety and depression.
Hopefully you may recover soon.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took ambien. Having nightmares, shaking, depression, memory loss, loss of coordination 7 hours later
thank you for trying to help -- what about the loss of balance (i am now using a walking cane and seem to be getting weaker every day) i can hardly do my housework -- i tire easy and cant get rested -- my hands shake and tremble --i cant write too plain now -- the dr has taken me off my meloxicam and i dont know how i will be after a couple of months --been on this drug long time - my hands are already feeling stiff -- old age has caught up with me -- smile -- thank you and God bless
 
 
Answered by Dr. Sree Gouri SR 17 hours later
Brief Answer:
Muscle weakness, join stiffness

Detailed Answer:
Hi,
Symptoms of hypothyroidism are muscle weakness, stiffness of joints etc.
These symptoms will be more pronounced in elderly persons.
So possibly by treating thyroid abnormality, you can recover to some extent.
With proper treatment, confidence and with the support of your family members you can possibly overcome the age related problems.
Wish you good health.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took ambien. Having nightmares, shaking, depression, memory loss, loss of coordination 11 hours later
what does your literature say about a fib and meloxicam -- my pri dr took me off meloxicam because he said it interferred with a fib - but did not give me any other info re the two together - i have not taken the meloxicam in several days and today i had a better day -- hope it continues -- thanks for helping -- blessings to you
 
 
Answered by Dr. Sree Gouri SR 3 hours later
Brief Answer:
Abbreviation of fib

Detailed Answer:
Hi,
Can you please give the abbreviation of fib? So that possibly I can answer better.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took ambien. Having nightmares, shaking, depression, memory loss, loss of coordination 15 hours later
AFIB -- like fast heart rate

that is why they put me in hospital - my heart rate was 167 - stayed 4 days in hospital --saw 4/5 heart drs - neurologist - speech therapist - ent -
md (dr XXXXXXX was covering for my pri care dr - dr funderburk)
heart dr gave me med - amiodarone XXXXXXX 200mg - l day (new from hospital stay)
pri dr - levothyroxine 100mcg - 1 day (have taken this for years)
neurologist - clonazepam 1mg - 2 day (new from hospital stay)
sertraline -100mg - 2 day (have taken long time)
ENT - OMPRAZOLE DR 20MG CER - 2 day GERD (TAKEN ONLY SHORT WHILE -- when i went to ent they did two tests and asked me if i smoked -- i told them - NO - they both told me they did not believe me -- strobe shows spots on throat -- my pri dr and i decided this was where i had used nose spray too much and it had run down into my throat -- did not go back to ent - dont think i will!!! -- have appt with heart dr in XXXXXXX hope this helps -- bless you!!!
 
 
Answered by Dr. Sree Gouri SR 12 hours later
Brief Answer:
irregular heart beat

Detailed Answer:
Hi,
According to some studies meloxicam can increase the heart beat in case of intake of higher dose.
May be prolonged usage of drug can also affect the heart beat.
And rarely that may lead to atrial fibrillation in some persons with irregularly irregular heart beat.
Possibly in your next visit with cardiologist you may get a solution.
Wish you good health. Take care.
Above answer was peer-reviewed by
 
Follow-up: Took ambien. Having nightmares, shaking, depression, memory loss, loss of coordination 9 hours later
thanks for your help -- today i had problems with fast heartbeat and am feeling really BAD - i looked up the side effects of amiodarone -- found 17 side effects that i am experiencing -- cannot attribute all these to the drug - also for the last few days i have been using fluticasone propionate nose spray -- am wondering if this is some of problem - have always had allergy/sinus problems -- allergy shots , different meds, have in the past taken zyrtec but i am thinking i dont want to add any more problems -- will wait to take this -- bless you for your continued help
 
 
Answered by Dr. Sree Gouri SR 10 hours later
Brief Answer:
Better to use any drug with doctor's advice

Detailed Answer:
Hi,
Yes, better to take any drug only with doctor's advice and for genuine indication.
Zyrtec can cause side effects like drowsiness, tiredness, dryness of the mouth etc.
So when you consult your cardiologist, discuss about your fast heart beat, the drugs you are taking etc, and follow his advice.
Wish you speedy recovery.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took ambien. Having nightmares, shaking, depression, memory loss, loss of coordination 18 hours later
since they have taken me off meloxicam, my body is aching -- what is the best over the counter med for arthritis -- thanks
 
 
Answered by Dr. Sree Gouri SR 5 hours later
Brief Answer:
Better to take with your doctor's advice

Detailed Answer:
Hi,
According to your age and complaints better option is paracetamol or tylenol.
Better to take with your doctor's advice.
Wish you good health.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor